Missouri, 2010

Flash Flooding and Flooding in Missouri, April 24 to 25, 2010

April 24 to 25, 2010 · NWS EAX · 4 events in 3 counties and zones

Thunderstorms with heavy rains, caused flash flooding across portions of the area, in the late evening hours of April 24th, into the early morning hours of April 25, 2010.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS EAX wrote it up.

Thunderstorms with heavy rains, caused flash flooding across portions of the area, in the late evening hours of April 24th, into the early morning hours of April 25, 2010.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 24, 5:35 PM CST, 17 minutes earlier.

Area forecast discussion, Apr 24, 5:35 PM CST, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
635 PM CDT SAT APR 24 2010

...UPDATED AVIATION...

.DISCUSSION...

SHORT RANGE (TONIGHT THROUGH SUNDAY)...

THE SEVERE POTENTIAL FOR THE REST OF THE DAY AND OVERNIGHT PERIODS
HAS LARGELY WANED...WITH EARLIER ACTIVITY ACROSS FAR NORTHWEST
MISSOURI RAMPING DOWN. EARLY AFTERNOON ACTIVITY...WITH SMALL
NON-SUPERCELL TORNADOES IN FAR NORTHWEST MISSOURI...WAS TIED TO A
REGION OF MODEST INSTABILITY AND A WEAK SURFACE BOUNDARY. AS THESE
SMALL THUNDERSTORMS MOVED ACROSS THE WEAKLY SHEARED SURFACE BOUNDARY
IN NORTHWEST MISSOURI...THE STORMS INGESTED AND STRETCHED THE
CIRCULATIONS ALONG THE BOUNDARY JUST ENOUGH TO PRODUCE NUMEROUS
FUNNEL CLOUD REPORTS...AND SOME BRIEF TORNADO TOUCH DOWNS. THIS
ACTIVITY IS SLOWLY RAMPING DOWN AS A NEWLY FORMED SURFACE LOW ACROSS
EAST CENTRAL MISSOURI IS TAKING THE FOCUS OF SEVERE STORM ACTIVITY
AND SHIFTING IT EAST OF OUR FORECAST AREA. A FEW WEAK THUNDERSTORMS
MAY STILL BE ABLE TO PRODUCE SOME FUNNEL CLOUDS THROUGH THE REST OF
THE AFTERNOON...BUT SIGNIFICANT SEVERE THUNDERSTORM ACTIVITY IS NOT
EXPECTED. MUCH OF THE FOCUS FOR THUNDERSTORMS WILL THEN SHIFT EAST
AS THE SUN SETS...LEAVING BEST INSTABILITY CLOSER TO THE CENTER OF
THE UPPER LEVEL LOW OVERNIGHT.

FOR TONIGHT...THE CURRENT STORM SYSTEM CHURNING ITS WAY THROUGH THE
PLAINS STATES WILL KEEP MUCH OF THE FORECAST REGION UNDER THE THREAT
OF RAIN INTO THE OVERNIGHT HOURS. ABUNDANT AMOUNTS OF MOISTURE HAVE
WRAPPED INTO THE UPPER LEVEL CIRCULATION...PROVIDING AMPLE MOISTURE
FOR STORMS TO WORK WITH OVER THE NEXT 24 HOURS. SHORTWAVE...PIVOTING
FROM TEXAS NORTHEAST INTO SOUTHERN MISSOURI UNDER THE CENTRAL PLAINS
CUTOFF LOW...HAS FUELED NEARLY CONTINUOUS RAIN AND THUNDERSTORM
ACTIVITY ACROSS OUR FORECAST REGION TODAY. AS THE SHORTWAVE PIVOTS
INTO EASTERN IOWA THIS EVENING...EXPECTATIONS ARE THAT THE CENTROID
OF THE UPPER LEVEL CIRCULATION WILL SHIFT EAST QUICKLY...ULTIMATELY
LIMITING THE THREAT FOR CONTINUED PRECIPITATION ACROSS THE
KANSAS/MISSOURI BORDER REGION THIS EVENING. BEST POTENTIAL FOR MORE
RAIN OVERNIGHT AND INTO SUNDAY WILL EXISTS ACROSS NORTH CENTRAL AND
NORTHEAST MISSOURI AS THIS ENTIRE SYSTEM TAKES ON A STRUCTURE
SIMILAR TO A WINTER EVENT WITH A TROWAL ALONG THE IOWA BORDER. AS A
RESULT...STILL EXPECT TO SEE SOME SIGNIFICANT RAINFALL ACCUMULATIONS
ACROSS AREAS FROM NORTHEAST MISSOURI SOUTH THROUGH CENTRAL MISSOURI
THIS EVENING. THEREFORE...HAVE KEPT A FLOOD WATCH GOING FOR AREAS
EAST OF HIGHWAY 65...ROUGHLY FROM UNIONVILLE SOUTH THROUGH
SEDALIA...TILL 1 AM SUNDAY MORNING.

FOR THE DAYLIGHT HOURS OF SUNDAY...WRAP AROUND ACTIVITY IS EXPECTED
TO STILL PLAGUE NORTHEAST MISSOURI THROUGH THE DAY SUNDAY
MORNING....BUT MOST OF THE FOCUS FOR MORE RAIN WILL BE TO THE EAST
OF OUR FORECAST AREA BY THE AFTERNOON HOURS.

CUTTER

MEDIUM RANGE (MONDAY THROUGH SATURDAY)...

FORECAST FOR THE WORK WEEK INDICATES THAT WE SHOULD BEGIN THE WEEK A
LITTLE WET AND COOL...BEFORE WARMING UP INTO SOME PLEASANT SPRING
WEATHER MID-WEEK...AHEAD OF ANOTHER SYSTEM WHICH WILL PUSH THROUGH
DURING THE END OF THE WORK WEEK BRINGING THE POTENTIAL FOR MORE
THUNDERSTORMS.

FOR THE BEGINNING OF THE WORK WEEK...SHORT TO MID RANGE MODELS HAVE
ALL LATCHED ONTO A SHORTWAVE...THAT IS CURRENTLY MAKING LANDFALL
ACROSS BRITISH COLUMBIA...AND DROPPING INTO THE NORTHWEST FLOW THAT
IS GOING TO PREVAIL ACROSS THE CENTRAL PLAINS IN THE WAKE OF TODAYS
CUTOFF LOW. EXPECTED TRACK OF THE SHORTWAVE MONDAY WILL TAKE IT
RIGHT ACROSS MISSOURI...WITH THE GFS ADVERTISING THE FASTEST
SOLUTION. PREFERENCE IS FOR THE CONSENSUS AMONG THE OTHER MODELS
WHICH ARE RUNNING 6 TO 12 HOURS SLOWER. TIMING ISSUES ASIDE...CHANCE
POPS LOOK GOOD FOR THE IOWA BORDER REGION MONDAY AFTERNOON AND
NIGHT.

FOR THE MIDDLE OF THE WORK WEEK...SHORTWAVE RIDGE WILL SLIDE ACROSS
THE CENTER OF THE CONUS. THIS RIDGE WILL FIRST ESTABLISH ITSELF IN
THE WAKE OF THIS WEEKENDS WEATHER ACROSS THE FAR WESTERN CONUS
SUNDAY...THEN PROPAGATE ACROSS THE CENTER OF THE NATION WEDNESDAY.
TEMPERATURES WILL MOVE BACK ABOVE NORMAL AS SYNOPTIC LEVEL HEIGHT
GAINS SHIFT ACROSS THE REGION WEDNESDAY...WITH THE ASSISTANCE OF
SURFACE WINDS RETURNING TO THE SOUTH.

FOR LATE IN THE WORK WEEK...A POTENT JET WILL DIVE INTO THE NEGATIVE
HEIGHT ANOMALIES ACROSS THE WESTERN CONUS MID WORK WEEK. MID RANGE
MODELS FOCUS ON THIS OCCURRENCE AS CARVING OUT ANOTHER LARGE TROUGH
ACROSS THE WESTERN HALF OF THE CONUS BY LATE IN THE WORK WEEK. ALL
MID-RANGE MODELS ADVERTISE THIS...THOUGH THE DETAILS VARY. SURFACE
FEATURES DETAILS ARE SPREAD ACROSS A WIDE RANGE...AS THE DIFFERENT
MODELS ALL HANDLE THE SURFACE COLD FRONT A BIT DIFFERENTLY. GFS IS
BY FAR THE FASTEST...ZIPPING THE FRONT THROUGH THE CWA BY 12Z
FRIDAY...WHILE THE ECMWF IS ABOUT 12 TO 24 HOURS SLOWER. GEM AND
UKMET ADVERTISE A MORE ECMWF LIKE SOLUTIONS. HAVE LEANED THE LATE
WORK WEEK FORECAST TOWARDS THE MAJORITY CONSENSUS. HAVE BROUGHT
CHANCE POPS INTO FAR NORTHWEST MISSOURI AS EARLY AS THURSDAY
AFTERNOON...BUT BELIEVE THE TIMING FOR MUCH OF THE REGION TO SEE
THUNDERSTORM ACTIVITY WILL BE THURSDAY NIGHT THROUGH FRIDAY. HAVE
BROAD BRUSHED THESE POPS THROUGH FRIDAY EVENING...AND EVEN KEPT A
SILENT SLIGHT CHANCE POP THROUGH SATURDAY...AS A HEDGE TOWARDS THE
TIMING ISSUES WHICH ABOUND WITH THE MID-RANGE MODELS.

CUTTER

&&

.AVIATION...

AREAS OF RAIN CONTINUE TO ROTATE ABOUT THE TERMINAL CORRIDOR UNDER
PRIMARILY VFR CIGS...THOUGH PRECIPITATION COVERAGE SHOULD
DETERIORATE SIGNIFICANTLY BY MID/LATE EVENING. A COUPLE BRIEF MORE
INTENSE AREAS OF RAIN DEPICTED ON RADAR MAY LOCALLY BRING DOWN
CIGS/VSBY INTO MVFR CATEGORY SHORTLY AFTER 00Z...BUT DURATION SHOULD
BE QUITE LIMITED. OTHERWISE...VARIABLE SURFACE WINDS SHOULD BECOME
WLY/NWLY AS STRONG PRESSURE FALLS OVER ERN MISSOURI PULL THE TIGHT
PRESSURE GRADIENT EASTWARD...WITH INCREASING SPEEDS AND A FEW HIGHER
GUSTS LIKELY EVEN BEFORE DAYBREAK.

MODEL FORECASTS AND UPSTREAM OBSERVATIONS OVER CNTRL NEBRASKA
SUPPORT AT LEAST MVFR CIGS PULLING SOUTHEAST INTO TERMINALS BY
12Z...WITH NAM BUFR SOUNDINGS EVEN SUGGESTING A PERIOD OF IFR CIGS.
HAVE KEPT THIS PACKAGE WITH MIDDLE RANGE MVFR CIGS BASED MORE OFF OF
NUMERICAL GUIDANCE AND GFS BUFR SOUNDINGS...INCREASING TO HIGHER END
MVFR THEN VFR CIGS WITH MIXING SUNDAY AFTERNOON. ANTICIPATING SCT
SHRA SUNDAY AFTERNOON...AND HAVE INCLUDED A VICINITY MENTION FOR
THIS PACKAGE.

21

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL 1 AM CDT SUNDAY FOR MOZ007-008-016-017-024-
     025-032-033-039-040-045-046.

KS...NONE.
&&
Hazardous weather outlook, Apr 24, 1:44 PM CST, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
244 PM CDT SAT APR 24 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-251945-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
244 PM CDT SAT APR 24 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FOR THE REST OF THE AFTERNOON...THUNDERSTORMS ACROSS NORTHWEST
MISSOURI WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE BRIEF FUNNEL
CLOUDS OR TORNADIC TOUCHDOWNS...MAINLY IN AN AREA FROM WESTBORO TO
MARYVILLE TO ALBANY TO BETHANY AND SPICKARD MISSOURI.

OTHER THUNDERSTORMS ROTATING AROUND THE LOW THAT IS MOVING INTO SOUTH
CENTRAL MISSOURI...MAY ROTATE NORTHWEST INTO AREAS FROM MOBERLY TO
MACON AND EVENTUALLY THE KIRKSVILLE AREA. ALTHOUGH THE ATMOSPHERE IS
NOT AS FAVORABLE FOR SEVERE WEATHER DUE TO LESS INSTABILITY...WITH
THE WIND SHEAR AROUND THIS LOW...THESE STORMS WILL ALSO NEED TO BE
MONITORED FOR BRIEF SPIN UPS.

THE THUNDERSTORM ACTIVITY SHOULD DIMINISH WITH THE LOSS OF THE
AFTERNOON HEATING. HOWEVER...THE RAIN IS EXPECTED TO CONTINUE INTO
THE EVENING HOURS. THIS RAIN OCCURRING ON TOP OF ALREADY WET
GROUND...MAY LEAD TO ADDITIONAL FLOODING CONCERNS...ESPECIALLY IN
AREAS OF CENTRAL MISSOURI TO THE EAST OF HIGHWAY 65.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WHILE THERE IS SOME UNCERTAINTY IN TIMING AND SEVERE POTENTIAL...THERE
IS A CHANCE FOR THUNDERSTORMS THURSDAY NIGHT THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN NORTHERN MISSOURI THIS
AFTERNOON. REPORTS OF FLOODING THIS AFTERNOON AND TONIGHT ARE ALSO
REQUESTED.

PC

In the hours before

Special weather statement, Apr 24, 12:45 PM CST, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
145 PM CDT SAT APR 24 2010

MOZ001-241915-
ATCHISON MO-
145 PM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ATCHISON COUNTY
UNTIL 215 PM CDT...

AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF TARKIO...MOVING NORTH AT 10 MPH.

THIS STORM HAD A STRONG UPDRAFT AND A BRIEF FUNNEL CLOUD IS POSSIBLE
GIVEN THE COLD AIR ALOFT AND WARM MOIST AIR AT THE SURFACE. PLEASE
REPORT ANY SEVERE WEATHER TO THE NATIONAL  WEATHER SERVICE OR YOUR
LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WESTBORO...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4058 9522 4048 9522 4047 9520 4042 9519
      4042 9536 4059 9546 4059 9545 4059 9542
TIME...MOT...LOC 1845Z 171DEG 10KT 4046 9528

CDB
Special weather statement, Apr 24, 12:48 PM CST, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
148 PM CDT SAT APR 24 2010

MOZ002-241915-
NODAWAY MO-
148 PM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN NODAWAY COUNTY UNTIL 215
PM CDT...

AT 144 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SKIDMORE...OR 10 MILES WEST OF MARYVILLE...
MOVING NORTH AT 10 MPH.

THIS STORM HAD A STRONG UPDRAFT AND A BRIEF FUNNEL CLOUD IS POSSIBLE
GIVEN THE COLD AIR ALOFT AND WARM MOIST AIR AT THE SURFACE. PLEASE
REPORT ANY SEVERE WEATHER TO THE NATIONAL  WEATHER SERVICE OR YOUR
LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  QUITMAN...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4046 9497 4031 9496 4029 9512 4041 9519
      4041 9518
TIME...MOT...LOC 1847Z 165DEG 10KT 4034 9506

CDB
Special weather statement, Apr 24, 1:04 PM CST, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
204 PM CDT SAT APR 24 2010

MOZ001-002-004-242000-
ATCHISON MO-GENTRY MO-NODAWAY MO-
204 PM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ATCHISON...NODAWAY
AND GENTRY COUNTIES UNTIL 300 PM CDT...

AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
NUMEROUS STRONG THUNDERSTORMS ALONG A LINE FROM NEAR WESTBORO TO
QUITMAN TO BARNARD AND NEAR FORD CITY. THIS STORMS WERE MOVING NORTH
AT 10 MPH.

ANY OF THE STRONGER UPDRAFTS WITH THESE STORMS WILL BE CAPABLE OF
PRODUCING A BRIEF FUNNEL AND PERHAPS A WEAK...SHORT LIVED TORNADO.
THESE ARE NOT SUPERCELL THUNDERSTORMS BUT RATHER STORMS THAT PRODUCE
A BRIEF STRONG THUNDERSTORM UPDRAFT THAT ENABLES A FEW FUNNELS AND
POSSIBLY WEAK SHORT LIVED TORNADOES TO FORM. PLEASE REPORT ANY
SEVERE WEATHER TO THE NATIONAL  WEATHER SERVICE OR YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MARYVILLE...
  MAITLAND...
  RAVENWOOD...
  SKIDMORE...
  BURLINGTON JUNCTION...
  CONCEPTION...
  CLYDE...
  GENTRY...
  CONCEPTION JUNCTION...
  GRAHAM...
  ARKOE...
  PICKERING...
  QUITMAN...
  CLEARMONT...
  ELMO...
  WESTBORO...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4057 9508 4039 9461 4039 9423 4007 9422
      4011 9462 4013 9462 4015 9505 4019 9509
      4020 9508 4026 9509 4027 9516 4057 9544
TIME...MOT...LOC 1900Z 162DEG 9KT 4019 9484

CDB
Special weather statement, Apr 24, 1:34 PM CST, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
234 PM CDT SAT APR 24 2010

MOZ006-015-242000-
GRUNDY MO-MERCER MO-
234 PM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MERCER AND NORTHERN
GRUNDY COUNTIES UNTIL 300 PM CDT...

AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SPICKARD...OR 13 MILES NORTH OF TRENTON...
MOVING NORTHWEST AT 10 MPH.

THIS STORM HAD A STRONG UPDRAFT AND SPOTTERS HAVE REPORTED FUNNEL
CLOUDS WITH A POSSIBLE BRIEF...WEAK TORNADO. THIS IS NOT A SUPERCELL
THUNDERSTORM BUT RATHER A STORM THAT PRODUCES A BRIEF STRONG
THUNDERSTORM UPDRAFT THAT ENABLES A FEW FUNNELS AND
POSSIBLY WEAK SHORT LIVED TORNADO TO FORM. PLEASE REPORT ANY
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MILL GROVE...
  MODENA...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4027 9350 4021 9363 4027 9377 4029 9377
      4041 9368
TIME...MOT...LOC 1932Z 127DEG 8KT 4027 9361

CDB
Special weather statement, Apr 24, 1:56 PM CST, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
256 PM CDT SAT APR 24 2010

MOZ001-002-011-012-242100-
ANDREW MO-ATCHISON MO-HOLT MO-NODAWAY MO-
256 PM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON...SOUTHWESTERN
NODAWAY...HOLT AND NORTHWESTERN ANDREW COUNTIES UNTIL 400 PM CDT...

AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A BROKEN LINE OF STORMS FROM NEAR TARKIO TO MOUND CITY. THESE STORMS
WERE MOVING NORTH AT NEARLY 10 MPH. ANOTHER STRONG STORM WAS LOCATED
NEAR BARNARD AND WAS NEARLY STATIONARY.

ANY OF THE STRONGER UPDRAFTS WITH THESE STORMS WILL BE CAPABLE OF
PRODUCING A BRIEF FUNNEL AND PERHAPS A WEAK...SHORT LIVED TORNADO.
THESE ARE NOT SUPERCELL THUNDERSTORMS BUT RATHER STORMS THAT PRODUCE
A BRIEF STRONG THUNDERSTORM UPDRAFT THAT ENABLES A FEW FUNNELS AND
POSSIBLY WEAK SHORT LIVED TORNADOES TO FORM. PLEASE REPORT ANY
SEVERE WEATHER TO THE NATIONAL  WEATHER SERVICE OR YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TARKIO...
  SKIDMORE...
  CRAIG...
  FAIRFAX...
  BURLINGTON JUNCTION...
  ROCKPORT...
  CORNING...
  QUITMAN...
  WESTBORO...
  PHELPS CITY...
  WATSON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4058 9522 4056 9522 4031 9488 4014 9478
      3998 9501 3990 9497 3987 9510 4004 9540
      4011 9539 4023 9548 4030 9557 4031 9565
      4035 9561 4049 9570 4056 9566 4057 9567
      4052 9570 4053 9574 4059 9577
TIME...MOT...LOC 1953Z 143DEG 5KT 4018 9518

CDB
Special weather statement, Apr 24, 2:03 PM CST, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
303 PM CDT SAT APR 24 2010

MOZ007-242030-
PUTNAM MO-
303 PM CDT SAT APR 24 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUTNAM COUNTY UNTIL 330
PM CDT...

AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF UNIONVILLE...MOVING
NORTHWEST AT 10 MPH.

THIS STORM HAD A STRONG UPDRAFT AND A BRIEF FUNNEL CLOUD IS POSSIBLE
GIVEN THE COLD AIR ALOFT AND WARM MOIST AIR AT THE SURFACE. PLEASE
REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR YOUR
LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN PUTNAM COUNTY.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4041 9305 4038 9311 4038 9315 4041 9330
      4052 9321
TIME...MOT...LOC 2002Z 120DEG 8KT 4040 9313

CDB

The radar

The Pleasant Hill radar (KEAX), 141 km away, was scanning. The volume nearest the first event began at 23:50 UTC.

Open the radar archive at this moment

Event by event

2 flash flood, 2 flood. Local standard time, as filed.

Flash Flood, Howard

When
April 24, 5:52 PM CST to 11:52 PM CST
Where
Howard County, 0.54 mi E of Fayette to 1.07 mi ESE of Fayette
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.150, -92.690

Numerous county roads, were closed due to flash flooding.

Flood, Randolph

When
April 24, 6:04 PM CST to April 25, 12:04 AM CST
Where
Randolph County, 0.87 mi SE of Huntsville to 2.24 mi S of Huntsville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
39.420, -92.540

Water was reported over the road on Route D, just south of Huntsville.

Flash Flood, Howard

When
April 24, 8:36 PM CST to April 25, 2:36 AM CST
Where
Howard County, 1.75 mi ENE of Fayette to 2.39 mi ENE of Fayette
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.160, -92.670

Route H near Highway O, northeast of Fayette, was closed due to high water over the road.

Flood, Macon

When
April 25, 1:19 AM CST to 7:19 AM CST
Where
Macon County, 2.23 mi ENE of Macon Arpt to 2.48 mi ESE of Macon Arpt
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
39.740, -92.430

Water was reported over the road, closing Routes DD and PP.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, April 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 226074, 226076, 226075, 226078.